Alert archive / Tennessee / Tornado Warnings in 2008

Tornado Warning 11, NWS Nashville, TN

February 5, 2008Benton County, Humphreys County, Tennessee

NWS Nashville, TN issued this tornado warning at Feb 5, 2008, 8:42 PM CST for Benton County, Humphreys County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 5, 2008, 8:42 PM CST (02:42 UTC)
Expired
Feb 5, 2008, 9:15 PM CST
In force
33 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Benton County, TN, Humphreys County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 7:19 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 300 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
812 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
300 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
1.6
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KOHX 060242
TOROHX
TNC005-085-060315-
/O.NEW.KOHX.TO.W.0011.080206T0242Z-080206T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
842 PM CST TUE FEB 5 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN BENTON COUNTY IN TENNESSEE...
  SOUTHERN HUMPHREYS COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF WAVERLY...

* UNTIL 915 PM CST

* AT 841 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 26 MILES
  SOUTHWEST OF WAVERLY...OR ABOUT 18 MILES SOUTH OF CAMDEN...MOVING
  NORTHEAST AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  6 MILES SOUTHEAST OF WAVERLY BY 910 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR CENTRAL TENNESSEE.

LAT...LON 3593 8764 3581 8786 3584 8791 3584 8795
      3580 8799 3582 8804 3584 8804 3584 8820
      3612 8779
TIME...MOT...LOC 0242Z 234DEG 47KT 3581 8808

$$

LAROSA
1 follow-up statement
000 
WWUS54 KOHX 060301
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
901 PM CST TUE FEB 5 2008

TNC005-085-060315-
/O.CON.KOHX.TO.W.0011.000000T0000Z-080206T0315Z/
BENTON TN-HUMPHREYS TN-
901 PM CST TUE FEB 5 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CST FOR SOUTHERN
HUMPHREYS AND SOUTHEASTERN BENTON COUNTIES...

AT 858 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 14 MILES SOUTHWEST OF
WAVERLY...MOVING NORTHEAST AT 45 MPH.

THE TORNADO WILL BE NEAR...
  7 MILES SOUTHEAST OF WAVERLY BY 910 PM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CST WEDNESDAY MORNING
FOR CENTRAL TENNESSEE.

LAT...LON 3593 8764 3581 8786 3584 8791 3584 8795
      3580 8799 3582 8804 3584 8804 3584 8820
      3612 8779
TIME...MOT...LOC 0301Z 234DEG 47KT 3593 8785

$$

LAROSA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Feb 5, 2:32 PM CST, 6 hours 10 minutes earlier.

Area forecast discussion, Feb 5, 2:32 PM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
232 PM CST TUE FEB 5 2008

.SHORT TERM...(THRU THU NITE)
CURRENT...SOME -SHRA MOVED ACROSS CNTRL PORTIONS OF CWA THIS
AFTERNOON. SOME BREAKS IN CLOUDS. TEMPS 65 TO 70 FOR MOST PART.

FOR TONITE...HI RISK SEVERE TO OUR W...AND MODERATE RISK
CONTINUES ALL BUT PLATEAU AND ADJACENT AREAS. ACTION STARTING TO
CRANK UP OVER SW MO TO ERN TX...WITH A FEW LIGHTNING STRIKES
SHOWING UP OVER N MS. STILL EXPECT ACTIVE WEATHER TONITE...ALTHO
AGAIN THE MAIN SHOW HAS BEEN DELAYED...SO THAT NOW THE SQUALL LINE
(DAMAGIN WIND MAIN THREAT) WILL NOT MOVE INTO W PRTIONS OF CWA TIL
AFTER MIDNITE...AROUND 09Z BNA...AND 12Z CSV. HELICITY VALUES
AHEAD OF FRONT HI ENUF TO SUPPORT ISOLD SUPERCELL DEVELOPMENT B4
SQUALL LINE ARRIVES.

ACTIVITY WILL CONTINUE EARLY MORNING MAINLY EAST...AND DRY SLOT
WILL MOVE ACROSS DURING DAY...BUT H925 MOISTURE WRAPS AROUND
SYSTEM BACK OVER CWA DURING DAY. WED NITE INTO THU NITE COOLER AND
QUIET.

.LONG TERM...
A WEAK TROF MOVES ACROSS FRI NITE BUT VERY LITTLE PRECIP WITH IT.
HI PRES RULES ON SAT. 1040 ARCTIC HI CENTER OVER IA SUN WILL
BUILD S. RETURN FLOW SUN NITE AND MON. SOME WAA CONVECTION
POSSIBLE AROUND TUE. GFS HAS BEEN FLIP-FLOPPING ON TEMPS FOR SAT-
TUE TIME FRAME...AND LEANED TOWARD HPC NUMBERS.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      54  56  31  48 / 100  60  10  10
CLARKSVILLE    51  51  28  47 / 100  30  10  10
CROSSVILLE     57  59  30  44 / 100  80  10  10
COLUMBIA       55  57  31  49 / 100  60  10  10
LAWRENCEBURG   55  57  30  51 / 100  30  10  10
WAVERLY        52  53  30  48 / 100  30  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/MAG
Hazardous weather outlook, Feb 5, 5:10 AM CST, 15 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...COR EXPIRATION TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
510 AM CST TUE FEB 5 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-061130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL
-RUTHERFORD-CANNON-DEKALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-
GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
506 AM CST TUE FEB 5 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS IN WEST MIDDLE
TENNESSEE TONIGHT.

WARM MOIST AIR WILL BE IN PLACE AS A STRONG COLD FRONT MOVES INTO
MIDDLE TENNESSEE TONIGHT. THE ATMOSPHERE WILL BE SUFFICIENTLY
UNSTABLE FOR SEVERE WEATHER TO DEVELOP. STORMS WILL LIKELY PRODUCE
DAMAGING WINDS...HEAVY RAINFALL AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE IN THE
CUMBERLAND PLATEAU REGION WEDNESDAY MORNING...AS THE STRONG COLD
FRONT PUSHES EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED THIS EVENING.

04

In the hours before

Special weather statement, Feb 5, 6:36 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED THE TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
636 PM CST TUE FEB 5 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-060834-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...KINGSTON SPRINGS...NASHVILLE...
LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...
COOKEVILLE...LIVINGSTON...JAMESTOWN...ALLARDT...LINDEN...
LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...
COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY...SMITHVILLE...
SPARTA...CROSSVILLE...FAIRFIELD GLADE...SHELBYVILLE...TULLAHOMA...
MANCHESTER...MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...
SPENCER...WAYNESBORO...LAWRENCEBURG...PULASKI
636 PM CST TUE FEB 5 2008

...SEVERE WEATHER POTENTIAL CONTINUES THROUGH WEDNESDAY MORNING...

THE COMBINATION OF AN UNSEASONABLY WARM AND MOIST AIRMASS...AND
AN APPROACHING POWERFUL COLD FRONT...WILL BRING THE THREAT OF SEVERE
THUNDERSTORMS...AND POSSIBLE TORNADOES...TO MIDDLE TENNESSEE TONIGHT
THROUGH WEDNESDAY MORNING.

DUE TO A WARM LAYER ALOFT...IT MAY BE DIFFICULT FOR STORMS TO
FORM DURING THE EVENING. HOWEVER...IF THEY DO...THEY COULD
QUICKLY BECOME SEVERE...WITH DAMAGING WINDS. THEN...AS THE SLOWLY
MOVING COLD FRONT APPROACHES OVERNIGHT...A SQUALL LINE OF
THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE MID STATE FROM WEST
TO EAST. THE PRIMARY THREAT WITH THE OVERNIGHT SQUALL LINE...WILL
BE DAMAGING WINDS AND LARGE HAIL. HOWEVER...ISOLATED TORNADOES ARE
ALSO POSSIBLE.

COMPUTER MODELS HAVE BEEN SLOWING THE SYSTEM DOWN WITH EACH RUN...SO
NEWER MODEL RUNS MAY YIELD A LITTLE BETTER TIMING. AS OF RIGHT
NOW...IT STILL LOOKS AS THOUGH THE BEST CHANCE FOR SEVERE WEATHER
WILL BE FROM MIDNIGHT THROUGH 6 AM. HOWEVER...SCATTERED SEVERE
STORMS WILL BE POSSIBLE THROUGHOUT THE EVENING...PARTICULARLY ACROSS
WESTERN MIDDLE TN. ALREADY THIS EVENING...SOME TORNADOES HAVE BEEN
REPORTED IN WESTERN TN AND NORTHERN MS.

IF YOU LIVE IN MIDDLE TENNESSEE...NOW IS THE TIME TO PREPARE FOR
THE SEVERE WEATHER THREAT...BY DECIDING WHERE YOU AND YOUR FAMILY
WILL SEEK SHELTER.

IN A HOME OR BUILDING...MOVE TO A PRE-DESIGNATED SHELTER...SUCH
AS A BASEMENT. IF AN UNDERGROUND SHELTER IS NOT AVAILABLE...MOVE
TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR AND GET UNDER
A STURDY PIECE OF FURNITURE.

STAY AWAY FROM WINDOWS...AND GET OUT OF AUTOMOBILES.

MOBILE HOMES...EVEN IF TIED DOWN...OFFER LITTLE PROTECTION FROM
TORNADOES AND SHOULD BE ABANDONED.

STAY ALERT...BY LISTENING TO COMMERCIAL RADIO OR TELEVISION...AND
KEEP A NOAA RADIO...WITH AN ALARM...NEARBY WHILE SLEEPING
TONIGHT. IT COULD SAVE YOUR LIFE.

21
Local storm report, Feb 5, 8:13 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
813 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FUNNEL CLOUD     CLIFTON                 35.38N 87.99W
02/05/2008                   WAYNE              TN   EMERGENCY MNGR

&&

21
Local storm report, Feb 5, 8:16 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
816 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             BIG SANDY               36.23N 88.09W
02/05/2008  E1.25 INCH       BENTON             TN   TRAINED SPOTTER

            HAIL COVERING THE GROUND

&&

21
Local storm report, Feb 5, 8:29 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
829 PM CST TUE FEB 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     HAIL             14 SW CENTERVILLE       35.65N 87.63W
02/05/2008  E0.88 INCH       HICKMAN            TN   TRAINED SPOTTER

&&

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 7:30 PM CSTTornado WarningOHXBenton30 min
Feb 5, 7:39 PM CSTTornado WarningOHXPerry, Wayne36 min
Feb 5, 7:55 PM CSTTornado WarningOHXBenton, Houston, Humphreys, Stewart35 min
Feb 5, 8:10 PM CSTTornado WarningOHXHickman, Lewis, Perry, Wayne35 min
Feb 5, 8:29 PM CSTTornado WarningOHXHouston, Humphreys, Montgomery, Stewart31 min
Feb 5, 8:35 PM CSTTornado WarningOHXDickson, Hickman, Lewis, Maury, Williamson25 min
Feb 5, 8:57 PM CSTTornado WarningOHXCheatham, Davidson, Dickson, Hickman, Maury, Williamson33 min
Feb 5, 9:17 PM CSTTornado WarningOHXCheatham, Davidson, Williamson28 min
Feb 5, 9:40 PM CSTTornado WarningOHXDavidson, Sumner, Wilson35 min
Feb 5, 10:06 PM CSTTornado WarningOHXMacon, Sumner, Trousdale39 min
Feb 5, 10:48 PM CSTTornado WarningOHXBenton27 min
Feb 5, 11:10 PM CSTTornado WarningOHXBenton, Houston, Humphreys35 min
Feb 5, 11:15 PM CSTTornado WarningOHXHumphreys, Perry30 min
Feb 5, 11:23 PM CSTSevere Thunderstorm WarningOHXStewart37 min
Feb 5, 11:40 PM CSTTornado WarningOHXHickman, Humphreys35 min
Feb 5, 11:56 PM CSTSevere Thunderstorm WarningOHXMontgomery34 min
Feb 6, 12:02 AM CSTTornado WarningOHXDickson28 min
Feb 6, 12:06 AM CSTTornado WarningOHXMontgomery24 min
Feb 6, 12:19 AM CSTTornado WarningOHXCheatham, Davidson26 min
Feb 6, 12:32 AM CSTTornado WarningOHXPerry, Wayne28 min
Feb 6, 12:47 AM CSTTornado WarningOHXDavidson21 min
Feb 6, 1:03 AM CSTTornado WarningOHXHickman, Lewis27 min
Feb 6, 1:05 AM CSTTornado WarningOHXSumner25 min
Feb 6, 1:21 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Williamson24 min
Feb 6, 1:27 AM CSTTornado WarningOHXMaury, Williamson33 min
Feb 6, 1:32 AM CSTTornado WarningOHXSumner13 min
Feb 6, 1:53 AM CSTTornado WarningOHXDavidson, Williamson37 min
Feb 6, 1:59 AM CSTTornado WarningOHXBedford, Marshall, Rutherford31 min
Feb 6, 2:16 AM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Maury29 min
Feb 6, 2:47 AM CSTSevere Thunderstorm WarningOHXRutherford, Wilson28 min
Feb 6, 3:38 AM CSTSevere Thunderstorm WarningOHXCannon, Coffee, DeKalb, Jackson, Overton, Putnam and 1 more37 min
Feb 6, 4:20 AM CSTSevere Thunderstorm WarningOHXOverton, Putnam25 min
Feb 6, 5:02 AM CSTSevere Thunderstorm WarningOHXGrundy28 min
Feb 6, 11:59 AM CSTLake Wind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more6 hr

Nearby

Tornado Warnings in Tennessee, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.